Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 77, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Nov 28, 2021, 2:20 PM EST. It took effect at Nov 29, 2021, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2021, 2:20 PM EST (19:20 UTC)
- In effect from
- Nov 29, 2021, 7:00 AM EST
- Expired
- Nov 30, 2021, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
478 WHUS71 KGYX 281920 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 220 PM EST Sun Nov 28 2021 ANZ150>154-290930- /O.NEW.KGYX.SC.Y.0077.211129T1200Z-211130T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 220 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
105 WHUS71 KGYX 290756 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 256 AM EST Mon Nov 29 2021 ANZ153-290900- /O.CAN.KGYX.SC.Y.0077.211129T1200Z-211130T1200Z/ Casco Bay- 256 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ151-152-154-292200- /O.EXT.KGYX.SC.Y.0077.211129T2300Z-211130T1200Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 256 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 6 PM this evening to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-292200- /O.EXT.KGYX.SC.Y.0077.211129T1800Z-211130T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 256 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 1 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
932 WHUS71 KGYX 291205 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 705 AM EST Mon Nov 29 2021 ANZ151-152-154-300215- /O.CON.KGYX.SC.Y.0077.211129T2300Z-211130T1200Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 705 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 6 PM this evening to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-300215- /O.CON.KGYX.SC.Y.0077.211129T1800Z-211130T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 705 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 1 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
449 WHUS71 KGYX 292007 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 PM EST Mon Nov 29 2021 ANZ151-152-154-301015- /O.CON.KGYX.SC.Y.0077.211129T2300Z-211130T1200Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-301015- /O.CON.KGYX.SC.Y.0077.000000T0000Z-211130T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 307 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
837 WHUS71 KGYX 300822 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 322 AM EST Tue Nov 30 2021 ANZ151-152-154-301200- /O.CON.KGYX.SC.Y.0077.000000T0000Z-211130T1200Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 AM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-301200- /O.CON.KGYX.SC.Y.0077.000000T0000Z-211130T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 322 AM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 10:34 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 28, 10:34 AM EST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 1034 AM EST Sun Nov 28 2021 .SYNOPSIS... A weak system will bring the chance for some light snow tonight into early tomorrow morning. It will remain cold with mountain snow showers through midweek. A warm front will approach the area by Thursday with coastal rain showers and a mix for interior areas. Quiet weather is expected for the end of the work week with cold and blustery conditions returning. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update...Minor changes to reflect latest observational trends. I see no reason to alter the high PoP/low QPF forecast for this evening and overnight. While it may not amount to much...Srn NH and coastal Wrn ME look likely to see something falling from the sky. If anything I think subsequent PoP forecasts will go up. Previously... Weak high pressure builds into the region today. The weakening CAA will allow the mountain snow showers come to an end this morning with upslope stratocu gradually dissipating. The rest of the forecast area will see a good amount of sunshine. Temperatures are likely to rebound into the middle 30s at lower elevations with upper 20s to lower 30s in the mountains. Winds will be much lighter than they were yesterday. By late afternoon a noticeable increase in clouds is expected as WAA develops in advance of a short wave trough. There may be a few flurries far southern NH by sunset. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... The short wave trough continues to push eastward this evening with enough moisture and forcing for ascent to allow for some intermittent light snow across southern zones this evening. Weak low pressure is then expected to form in the gulf of Maine overnight and this process will likely aid in the development of a secondary area of light snow occurring on the coastal plain. Overall, forcing for ascent will be weak in the snow growth zone across the forecast area and will occasionally fight dry air in that layer also. For most folks, this will all likely result in a light snow event (generally an inch or less) with some locations in the north only seeing flurries. While the snow is expected to be light, slippery spots are likely on area roadways for the Monday morning commute given the cold temperatures. It's possible that portions of the coastal plain pick up 1-2" locally 3" where some oceanic moisture can get wrapped into weak frontogenesis. The high end would likely be on the Midcoast peninsulas. Something to watch. Any accumulating snow should end just before or during the morning commute across southern NH, with the Midcoast of Maine seeing it end last - likely midday. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Progressive 500mb flow with a mean trof remaining over the northeast CONUS through the week. Temperatures will be variable from below normal to above normal back to below normal to finish out the week. No significant impacts expected this week at this time, with biggest weather maker expected on Thursday with gusty winds and a period of snow possible before quickly changing over to rain. Overall forecast confidence is above normal with relatively good agreement between the model families with the general pattern and timing of shortwave features. Monday night a deeping Canadian Maritime surface low will allow CAA across the region with NW winds bringing blustery conditions and wind chills in the teens. Tuesday will be a mostly clear and cold day with clouds increasing across the west by the afternoon as a weak mid-level vort max approaches from the Great lakes in the broad cyclonic flow. This will allow for snow showers to develop across the Northern CT River Valley and the Whites by later afternoon/evening. Snow showers will continue across the Whites and Western Maine Mtns through Wednesday morning with a possible inch of accumulation. Flow quickly backs by Wednesday night to the south with a rapidly approaching warm front. Southerly winds will bring a quick shot of warm and moist air to the region on Thursday as a surface low tracks across the St. Lawrence Valley. Cold air will quickly retreat on the coastal plain with a mostly rain event, with snow showers changing to rain across interior areas on Thursday morning. Southerly winds could also be gusty on the coast with gusts up to 35mph possible. Low quickly moves off to the NE with a cold front swinging back through on Thursday night. Upslope snow showers and blustery conditions possible again by Friday with NW flow through the day. Quiet weather with high pressure in control for the weekend with a return to below normal temps. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... Short Term...VFR conditions today (developing VFR in the mountains this morning). Cigs and vsbys likely drop to MVFR overnight tonight as low pressure forms in the Gulf of Maine allowing for light snow overnight into Monday morning. Long Term...No aviation impacts expected Monday night through Wednesday except for Whitefield where snow showers could be possible on Tuesday. Next chance for aviation impacts will be on Thursday as low clouds and rain showers return to the area as a warm front pushes into the region. && .MARINE... Short Term...SCA conditions end on the ocean waters early this morning. SCA conditions will once again be possible Monday in the wake of low pressure as northwesterly winds increase. Long Term...SCA conditions possible on Monday night as a deepening Canadian Maritime low brings gusty NW winds over the coastal waters. Seas should subside on Tuesday through Wednesday with high pressure over the coastal waters. Southerly flow returns by Thursday with SCA and possible Gale conditions return as seas and winds increase through the day behind a warm front and developing surface low to the west. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro
Hazardous weather outlook, Nov 28, 3:32 AM EST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 332 AM EST Sun Nov 28 2021 MEZ012>014-018>028-033-NHZ003>015-290845- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 332 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A period of light snow is possible Sunday night into Monday morning as a coastal storm passes through the Gulf of Maine. Even though amounts look to be light, cold temperatures will allow for slick conditions on untreated roads Monday morning. For most people, this could be the first slick morning commute of the season. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-290845- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 332 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-290845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 332 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 28, 8:27 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
827 AM EST SUN NOV 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 3 S LEMPSTER 43.19N 72.20W
11/27/2021 M10.0 INCH SULLIVAN NH TRAINED SPOTTER
ELEVATION 1800 FT.
1100 AM SNOW 3 SE JACKSON 44.59N 69.08W
11/27/2021 M2.5 INCH WALDO ME TRAINED SPOTTER
&&Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.